MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CA30L2
Medical Device Problem Codes Overheating of Device (1437); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: a1, b5, b7, g3, rfr code (head excessive) was removed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient with cirrhosis, hepatocellular carcinoma was treated with microwave ablation for a liver tumor.An unintended tissue damage was observed.The procedure was completed successfully with the original product, and there was no delay in overall procedure time or need for additional treatment or surgery.No error or messages occurred during procedure.Setting were 150 watts for 2:30 minutes for a 3.5 x 4.1 cm ablation.However, on post operative day 1 ct (computed tomography) scan, the ablation cavity was up to 5.9 centimeter in diameter, well above the predicted ablation diameter of 4.1 centimeter.Ct imaging argue for some hepatic steatosis, in addition to cirrhosis.
 
Additional Manufacturer Narrative
Additional information: g3 correction: h6 (heat excessive code was removed.Customer feedback code was added.) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient with cirrhosis, hepatocellular carcinoma was treated with microwave ablation for a liver tumor.An unintended tissue damage was observed.The procedure was completed successfully with the original product, and there was no delay in overall procedure time or need for additional treatment or surgery.No error or messages occurred during procedure.However, on post operative day one ct (computed tomography) scan, the ablation cavity was up to 5.9 centimeter in diameter, well above the predicted ablation diameter of 4.1 centimeter.Ct imaging argue for some hepatic steatosis, in addition to cirrhosis.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24233752
Report Number3006451981-2026-00012
Device Sequence Number9183816
Product Code GEI
UDI-Device Identifier10884521806566
UDI-Public(01)10884521806566(17)270617(10)S25FG011(20)05
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA30L2
Device Catalogue NumberCA30L2
Device Lot NumberS25FG011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/26/2026
02/03/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/04/2026
02/10/2026
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight85 KG